Alert archive / New Mexico / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 1, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Apr 15, 2016, 4:54 PM MDT for Union County, New Mexico. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2016, 4:54 PM MDT (22:54 UTC)
- Expired
- Apr 15, 2016, 5:45 PM MDT
- In force
- 51 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Union County, NM
The radar
The Amarillo radar (KAMA), 200 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 5:15 PM MDT | HAIL 0.75 | Clayton, NM | |
| Apr 15, 5:25 PM MDT | HAIL 1.25 | 3 E Seneca, NM |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 10.9 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1416 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 293 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
345
WUUS55 KABQ 152254
SVRABQ
NMC059-152345-
/O.NEW.KABQ.SV.W.0001.160415T2254Z-160415T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
454 PM MDT FRI APR 15 2016
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN NEW MEXICO...
* UNTIL 545 PM MDT
* AT 453 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SENECA...OR
12 MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CLAYTON...SENECA AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3697 10301 3664 10301 3650 10303 3650 10304
3636 10304 3636 10315 3661 10331 3684 10324
TIME...MOT...LOC 2253Z 220DEG 26KT 3663 10316
HAIL...0.75IN
WIND...60MPH
$$
433 follow-up statements
349
WWUS55 KABQ 152314
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 PM MDT FRI APR 15 2016
NMC059-152345-
/O.CON.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
514 PM MDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN UNION COUNTY...
AT 512 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
WHEELESS...OR 21 MILES NORTH OF CLAYTON...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...SENECA AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3697 10301 3664 10301 3650 10303 3650 10304
3636 10304 3636 10315 3662 10323 3683 10324
TIME...MOT...LOC 2312Z 220DEG 26KT 3674 10304
HAIL...0.75IN
WIND...60MPH
$$
43931
WWUS55 KABQ 152331
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
531 PM MDT FRI APR 15 2016
NMC059-152345-
/O.CON.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
531 PM MDT FRI APR 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MDT
FOR NORTHEASTERN UNION COUNTY...
AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SENECA...OR 13
MILES NORTHEAST OF CLAYTON...MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CLAYTON...SENECA AND MOSES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3650 10304 3641 10304 3642 10317 3643 10317
3686 10319 3697 10301 3664 10301 3650 10303
TIME...MOT...LOC 2331Z 225DEG 12KT 3661 10304
HAIL...1.25IN
WIND...60MPH
$$
GUYER519
WWUS55 KABQ 152341
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
541 PM MDT FRI APR 15 2016
NMC059-152351-
/O.EXP.KABQ.SV.W.0001.000000T0000Z-160415T2345Z/
UNION-
541 PM MDT FRI APR 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN UNION COUNTY WILL
EXPIRE AT 545 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3650 10304 3641 10304 3642 10317 3643 10317
3686 10319 3697 10301 3664 10301 3650 10303
TIME...MOT...LOC 2336Z 220DEG 26KT 3661 10304
$$
GUYERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 3:29 PM MDT, 1 hour 25 minutes earlier.
Area forecast discussion, Apr 15, 3:29 PM MDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 329 PM MDT FRI APR 15 2016 .SYNOPSIS... A SLOW MOVING UPPER LEVEL STORM SYSTEM WILL BRING SCATTERED SHOWERS AND THUNDERSTORMS TO MUCH OF THE AREA TONIGHT AND SATURDAY. SOME OF THE STORMS NEAR THE TEXAS BORDER THIS AFTERNOON AND EVENING MAY BECOME SEVERE. THE STORM SYSTEM WILL PARK OVER NORTHERN NEW MEXICO SATURDAY AND REMAIN IN PLACE THROUGH AT LEAST SUNDAY. SHOWERS AND THUNDERSTORMS WILL BE MOST COMMON DURING THE AFTERNOON AND EVENING HOURS SUNDAY AND MONDAY. DRIER AND WARMER WEATHER RETURNS TO NEW MEXICO TUESDAY. && .DISCUSSION... CENTER OF CLOSED LOW IS VERY EVIDENT ON ALL SATELLITE IMAGERY PRODUCTS NEAR JACOB LAKE AZ AS OF THIS WRITING. 12Z MODELS SETTLING IN ON A SOLUTION WHICH TAKES THE LOW EAST-SEWD TO NEAR GRANTS BY MIDNIGHT...THEN NORTH-NE TO NEAR CHAMA BY AROUND SUNRISE. THIS MORE NORTHERN TRACK WILL KEEP THE FLOW FROM BACKING ENOUGH TO BRING THE DRYLINE MUCH FARTHER WEST THAN THE TX LINE. FAVORED AREA FOR ISOLATED SEVERE STORMS IS ACROSS EASTERN UNION COUNTY WHERE CAPE AND EFFECTIVE BULK SHEAR ARE HIGHEST DURING THE LATE AFTERNOON AND EARLY EVENING. ELSEWHERE...NW THIRD OF THE STATE IS FAVORED FOR SHOWERS AND ISOLATED THUNDERSTORMS TONIGHT AS A SFC LOW PRESSURE DEVELOPS NEAR FARMINGTON...RESULTING IN MODERATE TO STRONG SURFACE CONVERGENCE ACROSS PORTIONS OF NORTHERN AND WESTERN NM. SNOW LEVELS WILL DROP TO AROUND 6500 FEET AFTER MIDNIGHT ACROSS THE NORTH AND 6000 FT ACROSS THE WEST. KEPT WINTER WEATHER ADVISORY FOR TONIGHT AND SATURDAY MORNING. SATURDAY AFTERNOON LOOKS LIKE THE MOST WIDESPREAD DAY FOR SHOWERS AND STORMS WITH THE ASSOCIATED COLD CORE (-22C) AT 500MB OVERHEAD. 12Z GFS AND TO A LESSER EXTENT THE ECMWF NOW GENERATE A STRONG SLY JET STREAK ON THE EAST SIDE OF THE CLOSED LOW CIRCULATION LOW THAT ELONGATES AND LIFT IT NORTHWARD SUNDAY. DESPITE THE WEAKENING/ELONGATION...A BACKDOOR COLD FRONT DROPS INTO ERN NM SUNDAY MORNING. THIS FRONT HELPS TRIGGER NUMEROUS SHOWERS AND STORMS ACROSS NEARLY ALL AREAS SUNDAY. POTENTIAL FOR MORE ACCUMULATING SNOW ABOVE ABOUT 8000FT EXISTS SUNDAY AND SUNDAY NIGHT ACROSS THE NORTHERN MOUNTAINS AND POSSIBLY THE SANDIA/MANZANO MOUNTAINS. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS THE NORTHERN HALF OF THE STATE MONDAY AFTERNOON. MODELS DRY THINGS OUT MOST AREAS TUESDAY AFTERNOON. ONE EXCEPTION IS ACROSS THE FAR NE WHERE A BACKDOOR FRONT MAY SPARK A STORM OR TWO IN ERN UNION COUNTY. UPPER LEVEL RIDGE TRANSLATES EWD TOWARD NM WEDNESDAY AND OVERHEAD THURSDAY. GFS IS MUCH FASTER WITH THE NEXT TROUGH/CLOSED LOW COMPARED TO THE ECMWF. AT ANY RATE...THE PATTERN APPEARS TO REMAIN ACTIVE WITH ANOTHER TROUGH OR CLOSED LOW ON TRACK FOR LATE NEXT WEEK OR WEEKEND. 33 && .FIRE WEATHER... INTERESTING WEATHER DAY UNFOLDING. PACIFIC LOW HAS NUDGED FAR ENOUGH SOUTH/EAST TODAY TO GENERATE ISOLATED TO WIDELY SEPARATED THUNDERSTORMS ACROSS WESTERN/CENTRAL AREAS WITH ABUNDANT CLOUD COVER. AT THE SAME TIME...THE SURFACE DRYLINE HAS MIXED TO THE EAST AND IS CURRENTLY FOUND NEAR THE TX STATE LINE. STORMS ARE BEGINNING TO FIRE UP ALONG THIS DRYLINE. WETTING MOISTURE WILL BE FOUND ACROSS NORTHERN AREAS DUE TO THE REPEATED TRAINING OF CELLS AND BANDED PRECIPITATION THROUGH TONIGHT. STRONG WIND/LOW HUMIDITY WILL IMPACT SOCORRO COUNTY AS WELL AS AREAS TO THE WEST OF THE RETREATING DRYLINE INCLUDING THE EASTERN PLAINS. THE MOST CRITICAL AREAS ACROSS THE EAST THE REST OF TODAY WILL BE FOUND SOUTH OF I40. WILL CONTINUE THE RED FLAG WARNING THROUGH 8 PM TODAY ALTHOUGH CONDITIONS SOMEWHAT MARGINAL IN AREAS DUE TO THE CLOUD COVER RH RECOVERIES WILL BE GOOD TO EXCELLENT ACROSS THE FAR EAST/NORTHERN THIRD AND WESTERN THIRD. AS MENTIONED ABOVE...SHOWERS AND SOME STORMS WILL CONTINUE FAVORING THE NORTHWEST HALF DUE TO THE UPPER LOW POSITION. MODELS REMAIN STEADFAST FOR UNSETTLED WEATHER DURING THE WEEKEND AND LAST INTO EARLY NEXT WEEK. THE STRONGER WIND FIELD WILL SHIFT FURTHER SOUTH/EAST ON SATURDAY. THIS MEANS BREEZINESS SOUTH OF INTERSTATE 40. LOCALIZED STRONG WIND/LOW HUMIDITY SHOWS UP WITHIN THE GRIDDED FORECAST FOR THE FAR SOUTHEAST PLAINS ALTHOUGH TEMPS WILL BE BELOW NORMAL WITH VARIABLE CLOUD COVER. ELSEWHERE...TEMPS WILL BE BELOW NORMAL BY 10 TO 20 DEGREES AREAWIDE AND LAST INTO SUNDAY. OTHER THAN SOUTHEAST PORTIONS SATURDAY AFTERNOON DUE TO THE UPPER LEVEL DRY SLOT...HUMIDITY VALUES WILL BE ON THE HIGHER SIDE THIS WEEKEND. WETTING MOISTURE IN THE FORM OF LOWER ELEVATION RAIN AND HIGHER ELEVATION SNOW WILL CONTINUE AND FAVOR THE NORTHERN HALF OF THE AREA. RESIDUAL IMPACTS FROM THE SLOW MOVING UPPER LOW WILL CONTINUE THROUGH AT LEAST TUESDAY OF NEXT WEEK. TEMPS WILL GRADUALLY WARM WHILE RH VALUES GRADUALLY LOWER BUT THIS WILL BE A SLOW PROCESS. WIND SPEEDS WILL ALSO BE ON THE LOWER SIDE AND EXPECT ABUNDANT CLOUD COVER DURING THE AFTERNOON. THE GFS/CANADIAN MODELS ARE A LITTLE QUICKER TO LIFT THE UPPER LOW OUT OF THE AREA ON TUESDAY VERSUS THE ECMWF BUT CONFIDENCE IS HIGH FOR NON CRITICAL FIRE WEATHER CONDITIONS. SOME SORT OF DRIER SHORTWAVE RIDGING OR ZONAL FLOW IS EXPECTED TO DEVELOP MID/LATE NEXT WEEK. MODELS SEEM TO BE IN CONSENSUS WITH THAT PATTERN AND IT APPEARS VENT RATES WOULDNT FALL OUT OF SIGHT WITH THE RIDGE IF THAT OCCURS. MAIN QUESTION WILL BE HOW PROGRESSIVE THE NEXT PACIFIC LOW/TROUGH IS. GFS APPEARS TO BE A LITTLE MORE AGGRESSIVE WITH THE NEXT TROUGH WHICH MEANS INCREASING WIND AND PERHAPS SOME PRELIMINARY FIRE WEATHER CONCERNS. ALTHOUGH LOW/MID ELEVATION GREENUP WILL BE INCREASING DURING THIS PERIOD DUE TO RECENT TOP SOIL MOISTENING AND COULD OFFSET FIRE DANGER LEVELS. 50 && .AVIATION... 18Z TAF CYCLE IFR CONDITIONS WERE BRIEF ACROSS PORTIONS OF THE EC/SE PLAINS AND THE LOW CIGS HAVE ERODED AWAY. MID AND HIGH LEVEL CLOUDS WILL REMAIN THE NORTH THROUGH THE REMAINDER OF THE DAY. MTN TOP OBSCD WILL PERIODICALLY IMPACT THE WESTERN/NC MTNS LATER TODAY INTO THE OVERNIGHT HRS DUE TO PASSING SH AND BANDS OF PRECIPITATION INCLUDING HIGHER ELEVATION SNOW. GUP/FMN AND TO A LESSER EXTENT SAF SHOULD BE IMPACTED BY PRECIPITATION LATER TODAY INTO THE OVERNIGHT. NOT CARRYING MVFR CIGS AT THIS TIME AT FMN BUT VERY POSSIBLE AT GUP TONIGHT. ALSO HAVE SOME TS IMPACTS AT BOTH FMN/GUP LATER TDY. WIND WILL BE THE OTHER AVIATION HAZARD WITH GUSTS BETWEEN 30 TO 40 KT AT SEVERAL TERMINAL LOCATIONS DURING THE AFTERNOON TO EARLY EVE. AWW WIND SPEED COULD IMPACT ABQ BRIEFLY BUT CLOUD COVER SHOULD KEEP OVERALL SPEEDS CLOSER TO 30 KT THAN 35 KT. WILL BE MONITORING THAT CLOSELY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 36 52 33 56 / 60 50 20 30 DULCE........................... 30 49 24 53 / 70 60 30 60 CUBA............................ 29 47 28 52 / 60 50 40 60 GALLUP.......................... 29 48 25 55 / 50 50 20 30 EL MORRO........................ 27 44 24 51 / 60 60 30 40 GRANTS.......................... 29 49 26 54 / 30 50 20 40 QUEMADO......................... 32 49 29 55 / 20 50 30 40 GLENWOOD........................ 31 60 31 64 / 5 20 10 20 CHAMA........................... 28 45 21 46 / 80 70 50 60 LOS ALAMOS...................... 35 49 31 50 / 40 50 50 60 PECOS........................... 34 50 30 49 / 40 50 40 60 CERRO/QUESTA.................... 32 46 24 49 / 60 60 60 50 RED RIVER....................... 28 36 21 37 / 70 80 70 60 ANGEL FIRE...................... 26 40 20 41 / 60 60 70 60 TAOS............................ 31 47 24 50 / 50 50 50 50 MORA............................ 33 46 26 43 / 50 50 70 60 ESPANOLA........................ 37 55 31 56 / 30 40 30 50 SANTA FE........................ 36 49 32 51 / 40 40 40 50 SANTA FE AIRPORT................ 36 52 32 53 / 30 40 30 40 ALBUQUERQUE FOOTHILLS........... 41 53 37 55 / 20 30 30 50 ALBUQUERQUE HEIGHTS............. 41 56 38 57 / 20 30 20 40 ALBUQUERQUE VALLEY.............. 40 58 36 60 / 20 20 10 40 ALBUQUERQUE WEST MESA........... 41 57 38 59 / 20 30 20 40 LOS LUNAS....................... 39 59 35 61 / 20 20 10 20 RIO RANCHO...................... 41 57 37 58 / 20 30 20 40 SOCORRO......................... 42 61 36 64 / 10 20 20 20 SANDIA PARK/CEDAR CREST......... 36 50 31 52 / 30 40 40 60 TIJERAS......................... 38 52 32 55 / 30 30 40 60 MORIARTY/ESTANCIA............... 35 53 29 57 / 20 20 20 40 CLINES CORNERS.................. 34 52 30 53 / 20 20 20 50 GRAN QUIVIRA.................... 38 54 32 57 / 10 20 20 40 CARRIZOZO....................... 42 60 35 62 / 5 10 10 20 RUIDOSO......................... 40 53 33 56 / 5 10 10 30 CAPULIN......................... 37 48 27 43 / 60 60 60 30 RATON........................... 35 49 27 47 / 60 60 60 40 SPRINGER........................ 36 55 29 52 / 50 40 60 40 LAS VEGAS....................... 35 51 27 49 / 30 40 50 40 CLAYTON......................... 46 63 35 54 / 60 60 20 20 ROY............................. 40 56 32 53 / 50 40 30 30 CONCHAS......................... 46 65 38 62 / 30 30 20 30 SANTA ROSA...................... 45 64 37 61 / 10 10 20 30 TUCUMCARI....................... 48 70 38 64 / 20 30 20 30 CLOVIS.......................... 50 69 40 64 / 30 20 10 20 PORTALES........................ 52 70 41 65 / 30 20 10 20 FORT SUMNER..................... 48 67 38 64 / 10 10 5 20 ROSWELL......................... 49 72 41 70 / 5 5 5 5 PICACHO......................... 45 64 37 63 / 5 5 5 20 ELK............................. 44 58 34 60 / 5 5 5 20 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ106-108. WIND ADVISORY UNTIL 8 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ508-509-520-523>540. WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO NOON MDT SATURDAY FOR THE FOLLOWING ZONES... NMZ510>515. && 33
Hazardous weather outlook, Apr 15, 4:38 AM MDT, 12 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 438 AM MDT FRI APR 15 2016 NMZ501>540-161200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 438 AM MDT FRI APR 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL OVER THE FAR EASTERN PLAINS LATE THIS AFTERNOON AND TONIGHT. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE THIS AFTERNOON AND EVENING OVER THE MIDDLE RIO GRANDE VALLEY AND EAST CENTRAL PLAINS. GUSTY SOUTHWEST TO SOUTH WINDS TO AROUND 45 MPH WILL DEVELOP THIS AFTERNOON OVER MUCH OF THE SOUTH AND EAST. SIGNIFICANT SNOW ACCUMULATIONS ARE POSSIBLE TONIGHT ACROSS THE NORTHERN MOUNTAINS AS WELL AS THE CHUSKA MOUNTAINS AND ALONG THE CONTINENTAL DIVIDE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE OVER THE FAR EASTERN PLAINS SATURDAY. SIGNIFICANT SNOW ACCUMULATIONS WILL PERSIST EARLY SATURDAY MORNING BEFORE TAPERING OFF AND MAY RESUME SATURDAY NIGHT AND INTO SUNDAY OVER THE HIGHER TERRAIN OF NORTHERN NEW MEXICO AND ALONG THE CONTINENTAL DIVIDE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT OVER FAR EASTERN NEW MEXICO DUE TO SEVERE THUNDERSTORMS. SPOTTERS ARE ENCOURAGED TO REPORT ADVERSE WEATHER THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637. YOU CAN ALSO SUBMIT STORM REPORTS AND PHOTOS ON OUR FACEBOOK PAGE OR VIA TWITTER USING THE HASHTAG N M W X.
In the hours before
Special weather statement, Apr 15, 1:33 PM MDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
133 PM MDT FRI APR 15 2016
NMZ519-152000-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
133 PM MDT FRI APR 15 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SANDOVAL COUNTY
UNTIL 200 PM MDT...
AT 126 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHEASTERN ALBUQUERQUE. THIS STORM WAS
NEARLY STATIONARY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RIO RANCHO...BERNALILLO...CORRALES...CORONADO STATE MONUMENT...CABEZON...
RIO RANCHO CITY CENTER...ENCHANTED HILLS...VISTA HILLS...MARIPOSA AND
RIO RANCHO INTEL AREA.
THIS INCLUDES INTERSTATE 25 NEAR MILE MARKER 238.
OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATION CORONADO
STATE MONUMENT.
&&
LAT...LON 3539 10657 3534 10655 3525 10656 3520 10673
3534 10673 3539 10664
TIME...MOT...LOC 1926Z 180DEG 0KT 3519 10659
43Special weather statement, Apr 15, 1:38 PM MDT, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 138 PM MDT FRI APR 15 2016 NMZ510-152015- SAN JUAN MOUNTAINS- 138 PM MDT FRI APR 15 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL RIO ARRIBA COUNTY UNTIL 215 PM MDT... AT 137 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR TIERRA AMARILLA...MOVING NORTHEAST AT 25 MPH. PEA SIZED HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TIERRA AMARILLA AND ENSENADA. OTHER LOCATIONS AFFECTED INCLUDE THE FOLLOWING LOCATIONS HOPEWELL LAKE CAMPGROUND AND TROUT LAKES CAMPGROUND. BLOWING DUST ASSOCIATED WITH STRONG THUNDERSTORM WINDS CAN REDUCE VISIBILITIES BELOW ONE QUARTER MILE AT TIMES. && LAT...LON 3653 10644 3666 10659 3692 10642 3675 10613 TIME...MOT...LOC 1937Z 225DEG 23KT 3665 10647 43
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:48 AM MDT | Wind Advisory | ABQ | 16 hr | |
| Apr 15, 3:52 AM MDT | Red Flag Warning | ABQ | Bernalillo, Sandoval, Socorro, Valencia | 16 hr |
| Apr 15, 4:15 AM MDT | Winter Weather Advisory | ABQ | 32 hr | |
| Apr 15, 1:33 PM MDT | Special Weather Statement | ABQ | Bernalillo | 27 min |
| Apr 15, 1:38 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 37 min |
| Apr 15, 5:49 PM MDT | Severe Thunderstorm Warning | ABQ | Union | 41 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.